Alert archive / Indiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 127, NWS Indianapolis, IN

September 18, 2015Carroll County, Tippecanoe County, Warren County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Sep 18, 2015, 10:19 PM EDT for Carroll County, Tippecanoe County, Warren County, Indiana. It was in force for 41 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 18, 2015, 10:19 PM EDT (02:19 UTC)
Expired
Sep 18, 2015, 11:00 PM EDT
In force
41 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Carroll County, IN, Tippecanoe County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 105 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 18, 10:34 PM EDTHAIL 0.7512 Nw Lafayette, INHAIL REPORTED ON EAST SIDE OF OTTERBEIN JUST INSIDE TIPPECANOE COUNTY.
Sep 18, 10:42 PM EDTTSTM WND GST 805 Ssw Delphi, INSUSTAINED WINDS MEASURED AT 59 MPH AT SR 25 NORTH AND CR 900 N.
Sep 18, 10:43 PM EDTTSTM WND GST 60West Lafayette, INLOCATED AT US 52 AND PIERMONT DRIVE.
Sep 18, 10:43 PM EDTHAIL 0.75West Lafayette, INLOCATED AT US 52 AND PIERMONT DRIVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2015-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 905 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2015-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 285 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
905 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
910 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
285 m²/s²
0-3 km storm-relative helicity
497 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

219 
WUUS53 KIND 190219
SVRIND
INC015-157-171-190300-
/O.NEW.KIND.SV.W.0127.150919T0219Z-150919T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1019 PM EDT FRI SEP 18 2015

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN WARREN COUNTY IN WEST CENTRAL INDIANA...
  CARROLL COUNTY IN NORTH CENTRAL INDIANA...
  NORTHERN TIPPECANOE COUNTY IN WEST CENTRAL INDIANA...

* UNTIL 1100 PM EDT

* AT 1019 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR MONTICELLO TO NEAR TEMPLETON...MOVING EAST AT
  40 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LAFAYETTE...MONTICELLO...WEST LAFAYETTE...DELPHI...FLORA...
  SHADELAND...BATTLE GROUND...CAMDEN...BURLINGTON...PINE VILLAGE...
  YEOMAN AND PURDUE UNIVERSITY.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 171 AND 183.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

LAT...LON 4074 8653 4069 8652 4069 8637 4043 8638
      4043 8669 4041 8669 4041 8671 4037 8733
      4048 8723 4048 8709 4056 8709 4056 8677
      4066 8677 4068 8674 4068 8676 4074 8675
TIME...MOT...LOC 0219Z 263DEG 34KT 4074 8672 4044 8718 

HAIL...1.25IN
WIND...60MPH
 
$$

NIELD
1 follow-up statement
565 
WWUS53 KIND 190241
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1041 PM EDT FRI SEP 18 2015

INC171-190250-
/O.CAN.KIND.SV.W.0127.000000T0000Z-150919T0300Z/
WARREN IN-
1041 PM EDT FRI SEP 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WARREN COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4074 8653 4069 8652 4069 8637 4043 8638
      4043 8669 4041 8669 4041 8671 4039 8709
      4056 8709 4056 8677 4066 8677 4068 8674
      4068 8676 4074 8675
TIME...MOT...LOC 0240Z 262DEG 33KT 4070 8654 4040 8700 

$$

INC015-157-190300-
/O.CON.KIND.SV.W.0127.000000T0000Z-150919T0300Z/
CARROLL IN-TIPPECANOE IN-
1041 PM EDT FRI SEP 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR CARROLL AND NORTHERN TIPPECANOE COUNTIES...

AT 1040 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES WEST OF LOGANSPORT TO NEAR WEST LAFAYETTE...
MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...MONTICELLO...WEST LAFAYETTE...DELPHI...FLORA...
SHADELAND...BATTLE GROUND...CAMDEN...BURLINGTON...YEOMAN AND PURDUE
UNIVERSITY.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 171 AND 183.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

LAT...LON 4074 8653 4069 8652 4069 8637 4043 8638
      4043 8669 4041 8669 4041 8671 4039 8709
      4056 8709 4056 8677 4066 8677 4068 8674
      4068 8676 4074 8675
TIME...MOT...LOC 0240Z 262DEG 33KT 4070 8654 4040 8700 

HAIL...1.25IN
WIND...60MPH
 
$$

NIELD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 9:53 PM EDT, 26 minutes earlier.

Area forecast discussion, Sep 18, 9:53 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
953 PM EDT FRI SEP 18 2015

.UPDATE...
NEAR TERM SECTION FOR THE REST OF TONIGHT HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 321 PM EDT FRI SEP 18 2015

RAIN AND THUNDERSTORMS WILL IMPACT CENTRAL INDIANA THROUGH EARLY
SATURDAY AFTERNOON AS A COLD FRONT TRACKS THROUGH THE REGION. HIGH
PRESSURE WILL THEN BUILD IN AND DOMINATE WEATHER ACROSS THE OHIO
VALLEY THROUGH MUCH OF NEXT WEEK. COOL TEMPERATURES SUNDAY AND
MONDAY WILL SLOWLY WARM THROUGHOUT THE WEEK.

&&

.NEAR TERM /REST OF TONIGHT/...
ISSUED AT 953 PM EDT FRI SEP 18 2015

.UPDATE...THUNDERSTORMS HAVE REMAINED JUST NORTHWEST OF OUR FORECAST AREA
THIS EVENING...BUT THUNDERSTORM SHOULD GRADUALLY OVERSPREAD AT LEAST THE
NORTHWEST HALF OF OUR AREA PER RADAR TREND AND HRR MODEL.  HAVE BACKED
OFF POPS A LITTLE ALL BUT FAR NORTHWEST THROUGH 06Z AND THEN RAISED POPS
SLIGHTLY MOST AREA VERY LATE TONIGHT.  RAISED TEMPERATURE A DEGREE OR
TWO MOST AREAS AS COLD FRONT WILL ONLY BE ENTERING OUR NORTHWEST BY 12Z.
REST OF NEAR TERM LOOKS OK.

PORTION OF PREVIOUS NEAR TERM DISCUSSION FOLLOWS...
BETTER THREAT FOR MORE WIDESPREAD CONVECTION WILL ARRIVE AFTER
MIDNIGHT AS THE FRONT PROGRESSES INTO THE REGION IN RESPONSE TO THE
PASSAGE OF THE AFOREMENTIONED LOW PRESSURE. NICE LOW LEVEL JETLET
WILL ACCOMPANY THE SURFACE WAVE TRACK INTO THE LOWER GREAT LAKES AND
SHOULD SERVE TO ENHANCE PRECIP COVERAGE OVER NORTHWEST COUNTIES
OVERNIGHT. COULD SEE STRONG STORMS OVERNIGHT IN NORTHERN FORECAST
AREA BUT GENERALLY EXPECT ANY STORMS REMAIN SUBSEVERE. WILL CARRY
HIGHEST POPS IN THE NORTHERN WABASH VALLEY WITH LOWER CHANCE POPS
FURTHER SOUTH AND EAST. BESIDE A LESS FAVORABLE AIRMASS FURTHER
SOUTHEAST ACROSS THE FORECAST AREA... SPLITTING JETS ALOFT MAY
FURTHER LIMIT PRECIP COVERAGE AND INTENSITY IN THE PREDAWN HOURS.

TEMPS...TRENDED TOWARDS WARMER METMOS GUIDANCE AS CLOUDS AND PRECIP
WILL KEEP LOWS MAINLY IN THE MID AND UPPER 60S. POTENTIAL FOR LOWS
TO FALL TO NEAR 60 IN THE NORTHWEST AS THE FRONT SHOULD PASS PRIOR
TO DAYBREAK.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
ISSUED AT 321 PM EDT FRI SEP 18 2015

FORECAST CHALLENGES FOCUS ON PRECIP CHANCES SATURDAY AND TEMPS
THROUGHOUT THE SHORT TERM.

COLD FRONT WILL BE ACROSS THE FORECAST AREA ON SATURDAY MORNING...
AND WILL CONTINUE ITS EASTWARD PROGRESSION AS THE SURFACE LOW
STRENGTHENS AS IT TRACKS INTO ONTARIO. 12Z NAM HAS BECOME A SLOW
OUTLIER WITH BULK OF THE MODEL CONSENSUS SHIFTING THE FRONTAL
BOUNDARY EAST OF THE FORECAST AREA BY EARLY AFTERNOON WITH RAIN
CHANCES ENDING SHORTLY THEREAFTER. MODEL SOUNDINGS AND HI-RES
GUIDANCE CONTINUES TO HINT AT SOME INSTABILITY IMMEDIATELY ALONG AND
AHEAD OF THE FRONT THAT WILL WARRANT MAINTAINING A THUNDER MENTION
FOR A FEW HOURS. COULD SEE GUSTY WINDS WITH ANY STRONGER STORMS
EARLY ON...MAINLY NEAR THE TAIL END OF THE DEPARTING LOW LEVEL JET
OVER NORTHERN COUNTIES. THREAT FOR ANY THUNDER THOUGH SHOULD BE GONE
BY MIDDAY WITH THE ENTIRE FORECAST AREA PRECIP FREE AROUND OR
SHORTLY AFTER 18Z. EXPECT GUSTY NORTHERLY FLOW ON SATURDAY AS WELL.

SKIES ARE LIKELY TO CLEAR RAPIDLY IN WAKE OF THE FRONTAL BOUNDARY AS
STRONG HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. THE HIGH WILL
BECOME THE PRIMARY INFLUENCE ON WEATHER ACROSS THE REGION THROUGH
THE REMAINDER OF THE SHORT TERM AS IT TRACKS EAST INTO NEW ENGLAND
BY LATE MONDAY. DRY COOL E/NE FLOW WILL DEVELOP ACROSS CENTRAL
INDIANA WITH TRANQUIL WEATHER AND COMFORTABLE TEMPS FOR SUNDAY AND
MONDAY. DESPITE SUBSIDENCE THROUGH THE COLUMN REGION WILL REMAIN
UNDER THE 850MB COLD POOL WHICH SHOULD BE SUFFICIENT TO GENERATE
DIURNAL CU...ESPECIALLY SUNDAY. EXPECT SOME WIND GUSTS TO AROUND
20MPH BOTH AFTERNOONS WITH A PERSISTENT  SURFACE PRESSURE GRADIENT.
REALLY NICE STRETCH OF TYPICAL PLEASANT LATE SEPTEMBER WEATHER SET
TO MAKE AN APPEARANCE.

TEMPS...LATE DAY SUN ON SATURDAY SHOULD ALLOW FOR SOME TEMP RECOVERY
WITH LOW LEVEL THERMALS GENERALLY SUPPORTING MID 70S FOR HIGHS. HARD
TO ARGUE WITH A MOS BLEND FOR SUNDAY AND MONDAY WITH COMFORTABLE
TEMPS IN THE LOWER TO MID 70S. LARGELY LEANED TOWARDS COOLER MET
GUIDANCE FOR LOWS THROUGH THE PERIOD. EXPECT LOWS BACK INTO THE 40S
SATURDAY AND SUNDAY NIGHTS...WITH LIKELY SOME MID 40S IN EASTERN
COUNTIES SUNDAY NIGHT.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
ISSUED AT 321 PM EDT FRI SEP 18 2015

ENSEMBLES IN GENERAL AGREEMENT IN AN UPPER RIDGE REESTABLISHING ITSELF
ACROSS THE MIDWEST BY THE MIDDLE OF NEXT WEEK AS A CUTOFF UPPER LOW
DEVELOPS OVER THE EAST COAST.

ENSEMBLES ARE MAINLY DRY FOR THE BALANCE OF THE LONG TERM. THERE ARE
A FEW MEMBERS THAT SUGGEST AN UPPER TROUGH MAY SCOOT THROUGH THE GREAT
LAKES LATE NEXT WEEK...WITH AN ATTENDANT FRONT AND PRECIPITATION THREAT.
HOWEVER...THE SIGNAL IS NOT STRONG ENOUGH TO CHANGE THE FORECAST AT THIS
TIME. WILL CONTINUE WITH A DRY EXTENDED.

&&

.AVIATION /DISCUSSION FOR THE 19/00Z TAFS/...
ISSUED AT 721 PM EDT FRI SEP 18 2015

MAINLY VFR THROUGH THE FIRST 9-15 HOURS OF THE PERIOD...WITH MVFR
POSSIBLE IN SHOWERS/THUNDER LATE TONIGHT AND IN THE WAKE OF COLD
FRONTAL PASSAGE TOMORROW MORNING.

CONCERNS REMAIN ABOUT COVERAGE OF STORMS LATE TONIGHT AND WILL
CONTINUE PRIOR PACKAGES PROB30 USAGE.

COLD FRONTAL PASSAGE WILL END PRECIPITATION THREAT BUT PERIOD OF
MVFR CEILINGS MAY ACCOMPANY IT.

WINDS WILL LIKELY REMAIN SOUTHERLY OR SOUTHWESTERLY OVERNIGHT BEFORE
BECOMING NORTHWESTERLY AND A BIT GUSTY IN THE WAKE OF THE FRONT
TOMORROW MORNING.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...RYAN
NEAR TERM...RYAN/JH
SHORT TERM...RYAN
LONG TERM...JAS
AVIATION...NIELD
Hazardous weather outlook, Sep 18, 3:40 PM EDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS
340 PM EDT FRI SEP 18 2015

INZ021-028>031-035>049-051-052-191000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE-
TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM-
HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE
340 PM EDT FRI SEP 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

OUTLOOK: THUNDERSTORMS POSSIBLE. THERE IS A MARGINAL RISK FOR
SEVERE STORMS NORTHWEST OF A NEWPORT TO FRANKFORT TO KOKOMO LINE.

HAZARDS: ISOLATED DAMAGING WINDS. CLOUD TO GROUND LIGHTNING. BRIEF
HEAVY RAINFALL.

TIMING: ANYTIME...BUT GREATEST THREAT FOR WIDESPREAD STORMS WILL
BE AFTER MIDNIGHT.

DISCUSSION: A MOIST SOUTHERLY FLOW AHEAD OF A FRONTAL SYSTEM WILL
BRING INCREASING CHANCES OF THUNDERSTORMS TO THE AREA...ESPECIALLY
LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE THROUGH EARLY AFTERNOON
SATURDAY. SEVERE STORMS ARE NOT EXPECTED...ALTHOUGH ANY STORM CAN
PRODUCE BRIEF HEAVY RAIN...GUSTY WINDS AND CLOUD TO GROUND
LIGHTNING.

DISCUSSION: A COLD FRONT WILL BRING CHANCES FOR THUNDERSTORMS
TO THE AREA THROUGH EARLY AFTERNOON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ053>057-060>065-067>072-191000-
OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-
BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...SHELBYVILLE...BLOOMINGTON...COLUMBUS...
VINCENNES...BEDFORD...SEYMOUR
340 PM EDT FRI SEP 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

OUTLOOK: THUNDERSTORMS POSSIBLE TONIGHT.

HAZARDS: GUSTY WINDS. CLOUD TO GROUND LIGHTNING. BRIEF HEAVY
RAINFALL.

TIMING: PRIMARILY AFTER MIDNIGHT.

DISCUSSION: A MOIST SOUTHERLY FLOW AHEAD OF A FRONTAL SYSTEM WILL
BRING INCREASING CHANCES OF THUNDERSTORMS TO THE AREA TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE THROUGH EARLY AFTERNOON
SATURDAY. SEVERE STORMS ARE NOT EXPECTED...ALTHOUGH ANY STORM CAN
PRODUCE BRIEF HEAVY RAIN...GUSTY WINDS AND CLOUD TO GROUND
LIGHTNING.

DISCUSSION: A COLD FRONT WILL BRING CHANCES FOR THUNDERSTORMS
TO THE AREA THROUGH EARLY AFTERNOON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

RYAN

In the hours before

Special weather statement, Sep 18, 10:01 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1001 PM EDT FRI SEP 18 2015

INZ028-029-035-190300-
FOUNTAIN IN-WARREN IN-TIPPECANOE IN-
1001 PM EDT FRI SEP 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR WARREN...NORTHERN FOUNTAIN AND
TIPPECANOE COUNTIES UNTIL 1100 PM EDT...

AT 1001 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR OXFORD TO 6 MILES
SOUTHEAST OF ROSSVILLE...AND MOVING EAST AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...WEST LAFAYETTE...WILLIAMSPORT...ATTICA...SHADELAND...
DAYTON...BATTLE GROUND...WEST LEBANON...CLARKS HILL...NEWTOWN...PINE
VILLAGE...STATE LINE CITY...PURDUE UNIVERSITY...RAINSVILLE...TAB AND
PENCE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4056 8669 4021 8670 4021 8709 4020 8709
      4019 8753 4048 8752 4048 8709 4056 8709
TIME...MOT...LOC 0201Z 279DEG 27KT 4052 8730 4031 8759

NIELD

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 10:01 PM EDTSpecial Weather StatementINDTippecanoe, Warren59 min
Sep 18, 11:00 PM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Howard, Tippecanoe45 min
Sep 18, 11:18 PM EDTSevere Thunderstorm WarningINDFountain, Warren27 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.